Florida, 2003Damaging Wind in Florida, June 6, 2003
June 6, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:00 PM EST, 6 hours earlier.
Area forecast discussion, Jun 6, 1:00 PM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT FRI JUN 6 2003
.PUBLIC...
CURRENTLY...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FIRING IN THE
SUWANNEE VALLEY AND ACROSS SOUTHEAST GEORGIA. EAST COAST SEABREEZE
IS DEVELOPING AS EXPECTED. WIDESPREAD RAINFALL TO HALF AN INCH IS
EXPECTED IN GEORGIA THIS AFTERNOON AND INLAND FL AT THE SEABREEZE
CONVERGENCE...WITH NEAR QUARTER INCH AMOUNTS WIDESPREAD ELSEWHERE IN
FLORIDA CWA. SLOW MOVING STORMS WILL LEAVE SOME AREAS WITH ONE TO
THREE INCH AMOUNTS. OVERNIGHT RAIN SHOWERS WILL LINGER ALONG THE
EAST COAST. LOW PRESSURE SYSTEM PASSES TO THE NORTH OF THE CWA
LATE THIS EVENING. CSI WARF MODEL HAS 2-3 INCH AMONTS THIS PM IN
BIG BEND AND SIMILAR AMOUNTS OVERNIGHT NEAR WAYCROSS AND BY MORNING
IN ST JOHNS COUNTY...WILL BE INTERESTING TO SEE HOW THESE PAN OUT.
TOMORROW...EXPECT MORE OF THE SAME WITH MORE ORGANIZED STORMS DUE TO
STRONGER UPPER LEVEL WINDS...WITH GUSTY SURFACE WINDS TO 30 MPH BY
AFTERNOON. IT WILL DEVELOP INTO A WINDY DAY AS THE FRONT SLOWLY
APPROACHES AND LINGERS IN THE AREA. AREAS OF HEAVY RAINFALL ARE
EXPECTED FROM MIDAFTERNOON THROUGH THE OVERNIGHT HOURS. ISOLATED
PULSE SEVERE STORMS AND WIND DAMAGE ARE POSSIBLE.
SUNDAY AND MONDAY...FRONTAL SYSTEM WILL TRAIL ACROSS FL CWA ON
SUNDAY AND MOVE INTO THE SOUTHERN TIER OF COUNTIES BY SUNDAY EVE.
MONDAY WILL AGAIN SEE WIDESPREAD AFTERNOON SHOWERS AND
THUNDERSTORMS.
.EXTENDED...
IN A WORD...WET...AS SUMMER CONDITIONS CONTINUE AND FRONT STARTS TO
SLOWLY DRIFT NORTH...THEN GETS DIFFUSE AND NEW IMPULSES MOVE THROUGH
THE CWA. SIGNIFICANT RAINFALL IS EXPECTED EACH AFTERNOON.
.MARINE...
STRONG SOUTHWEST WINDS MAY REQUIRE SMALL CRAFT ADVISORY FOR THE
OFFSHORE WATERS TOMORROW.
.FIRE WX...NO CONCERNS...THOUGH WINDS WILL BE STRONG TOMORROW...SEE
DISCUSSION IN MIAFWFJAX.
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 85 72 87 / 50 70 50 70
SSI 76 86 75 85 / 40 60 50 60
JAX 74 89 73 89 / 40 60 50 60
SGJ 75 85 74 84 / 40 60 30 60
GNV 73 88 73 89 / 30 60 30 60
OCF 73 89 73 90 / 30 60 30 60
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
WELSH/ENYEDI
Hazardous weather outlook, Jun 6, 11:31 AM EST, 7 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-070000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1231 PM EDT FRI JUN 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...LOCALLY HEAVY RAINFALL ACROSS THE AREA TODAY...
WIDESPREAD SHOWERS AND NUMEROUS THUNDERSTORMS WILL BE MOVING ACROSS
NORTHEAST FLORIDA REMAINDER OF TODAY AND SOME OF THESE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL...WITH 1 TO 2 INCHES OF RAINFALL
LIKELY. WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS AND SMALL
HAIL IS POSSIBLE. AN ISOLATED SEVERE THUNDERSTORM WITH WIND GUSTS TO
60 MPH IS POSSIBLE PRIMARILY IN THE SUWANNEE VALLEY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
THROUGH THE PERIOD. SIGNIFICANT RAINFALL WILL OCCUR MOST DAYS...
WITH HEAVY RAINFALL WIDEPSREAD OVER THE WEEKEND. NO ORGANIZED SEVERE
WEATHER IS EXPECTED...HOWEVER ISOLATED PULSE SEVERE STORMS ARE
POSSIBLE PARTICULARLY ON SATURDAY WHEN STRONG WINDS FROM AN
APPROACHING LOW WILL ENHANCE THUNDERSTORM DEVELOPMENT.
STRONG SOUTHWEST WINDS SATURDAY WILL LIKELY REQUIRE SMALL CRAFT
EXERCISE CAUTION TO BE POSTED NEAR SHORE WITH SMALL CRAFT ADVISORIES
IN THE OFFSHORE AREA.
DUE TO ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY THIS WEEKEND...
RIVER WATER LEVELS WILL LIKELY BE RISING LATER ON THIS WEEKEND AND
WILL BE CLOSELY MONITORED. SOME RIVERS MAY APPROACH BANKFULL STAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SELF-ACTIVATE IF ANY WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
WELSH/ENYEDI
In the hours before
Special weather statement, Jun 6, 1:09 PM EST, 5 hours 51 minutes before
GAZ150-061900-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT FRI JUN 6 2003
...STRONG THUNDERSTORMS WILL IMPACT WARE COUNTY THROUGH 3 PM...
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 4 MILES SOUTH OF
WAYCROSS...MOVING NORTH NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYCROSS...HEBARDVILLE
AND DEENWOOD THROUGH 300 PM EDT. PERIODS OF VERY HEAVY
RAINFALL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF UP
TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA.
ENYEDI
Special weather statement, Jun 6, 1:49 PM EST, 5 hours 11 minutes before
GAZ152>154-061945-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT FRI JUN 6 2003
A STRONG THUNDERSTORM NEAR ATKINSON WILL MOVE NORTH AT 15 MPH ALONG
THE BRANTLEY GLYNN COUNTY LINE TOWARD MT. PLEASANT AND EVERETT. GUSTY
WINDS UP TO 50 MPH...FREQUENT LIGHTNING...VERY HEAVY RAINFALL...AND
POSSIBLE MINOR WIND DAMAGE MAY OCCUR. TAKE SHELTER IF THE STORM
APPROACHES YOU.
MZ
Special weather statement, Jun 6, 2:09 PM EST, 4 hours 51 minutes before
GAZ136-152-153-165-062015-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT FRI JUN 6 2003
STRONG THUNDERSTORMS WILL AFFECT AREAS FROM WAVERLY NORTH TO
ATKINSON...MT. PLEASANT AND EVERETT. GUSTY WINDS UP TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. VERY HEAVY RAIN
AND FREQUENT LIGHTNING WILL ALSO OCCUR. TAKE SHELTER IF THREATENING
WEATHER APPROACHES YOU. IF DRIVING BE ALERT TO HEAVY RAIN WHICH
WILL CAUSE PONDING ON ROADS AND POSSIBLE FLOODING OF LOW SPOTS.
MOVEMENT IS TO THE NORTH AT 15 MPH.
Special weather statement, Jun 6, 6:31 PM EST, 29 minutes before
FLZ024-025-070018-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT FRI JUN 6 2003
STRONG THUNDERSTORMS OVER DOWNTOWN JACKSONVILLE WILL MOVE NORTH
PRODUCING HEAVY RAIN...WIND GUSTS UP TO 50 MPH..AND FREQUENT
LIGHTNING. MOVEMENT IS TO THE NORTH AT 15 MPH.
MZ
Special weather statement, Jun 6, 6:31 PM EST, 29 minutes before
FLZ024-025-070018-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT FRI JUN 6 2003
STRONG THUNDERSTORMS OVER DOWNTOWN JACKSONVILLE WILL MOVE NORTH
PRODUCING HEAVY RAIN...WIND GUSTS UP TO 50 MPH...AND FREQUENT
LIGHTNING. MOVEMENT IS TO THE NORTH AT 15 MPH.
MZ
Thunderstorm Wind, Clay
- When
- June 6, 7:00 PM EST to 8:00 PM EST
- Where
- Clay County, Orange Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 30.167, -81.700
Trees uprooted and felled across power lines. 21,000 people affected by power outages. Source Florida Times Union 6/7/03.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 6, 2003$55,000 · 1 event
- Hail in Iowa, June 6, 2003$36,000 · 0.88 in hail · 4 events
- Tornadoes and Hail in Colorado, June 6, 2003F0 · 13 events
- Tornadoes and Flash Flood in Minnesota, June 6, 2003F0 · 10 events
- Tornado and Flash Flood in North Dakota, June 6, 2003F0 · 6 events
- Tornado and Hail in Colorado, June 6, 2003F0 · 3 events
- Hail in Colorado, June 6, 20031.75 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359502.